Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv meds
Dec 9, 2009

yes i'm a 32 year old male i've been on Emtricitabine/tenofovir and Lopinavir/Ritonavir for 3 years now and the passed year now i've been haveing lower abduminal pain really bad and alot of diarrhea i have this pain with the diarrhea and the pain does not go away till i'm done in the wash room,now could this be from the med's? or due to something else. i've had a bareium and that came back fine,and i'm going to have a colinoscumie in the new year, but i do have IBS. but that should not cause the bad lower abduminal pain should it or the diarrhea most diarrheat of everyday.i very have a solid bowel movement if i do it start of solid then it turn's into diarrhea with the pain.i've asked my hiv doctor and he said it shouldn't be my meds but though i would ask another Md.

Response from Dr. Henry

Both Truvada and Kaletra can be aggravating (Kaletra more so) to the gut and worsen pre-existing irritable bowel complaints. Switching to alternative meds on a trial basis (ie Kaletra to another boosted PI such as atazanavir or daruanvir or to raltegravir or efavirenz) may be worth considering depending on your treatment/drug resistance history. KH



Previous
below ankle and below knee swollen
Next
Periodic Schedule Change 4 Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement